MAUDE Adverse Event Report: ETHICON INC. MONOCRYL; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MONOCRYL; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number MCP427H
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Hypersensitivity/Allergic reaction (1907); Unspecified Infection (1930); Local Reaction (2035)
Date of Event 01/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was that a patient underwent a breast surgery on an unknown date and suture was used.Post-op, the patient experienced an infection around the suture a couple of days after the procedure.The surgeon opined this occurred after converting to triclosan-coated plus sutures and attributed the reactions/infections to the triclosan-coated plus suture.Redness and blotchiness were observed around the incision areas.Additional information is requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.D4: full udi currently unavailable since the exact lot of the suspected device cannot be determined.Additional information: d4 - the actual device batch number associated with this event is not known.The international affiliate reports the following possible batch numbers: batch 10cph0 batch 10cj1z batch 10b292 batch 10c1ul batch 10csva attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? were any concomitant procedures performed? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? for the original intended closure, how were all layers closed? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? please describe the patient manifestations of the reported infection (location, severity, appearance).What symptoms did the patient experience following the index surgical procedure? onset date? please provide the onset date/time of infection from the initial surgical procedure.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures and sensitivities performed? if so, please provide the results.How much and what type of drainage is present in this wound? please describe any medical intervention performed including medication name and results.Please describe the patient manifestations of the reported reaction (location, severity, appearance, generalized or local reaction).If generalized reaction, please provide each location, severity and appearance.Please provide the onset date/time of the reaction from the initial procedure.Does the patient have a known allergic history to any medical devices, food and/or medication? was allergy testing performed? if so, please describe with results.Did the patient undergo a patch test? are there any photos available? were any pre-op cleansing procedures changed recently? if yes, please describe did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status?.
 
Additional Manufacturer Narrative
Product complaint: (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: h6 health effect - clinical code.Additional information was requested, and the following was obtained: i spoke to this account several times and they do not want to move forward with these product complaints due to the time involved, patient/procedure details needed and the lack of possible resolution since there were no issues uncovered from the lots used.A majority of the surgeons are currently running a ¿trial¿ and using non-plus suture on one breast and the triclosan suture on the other breast for all mastopexy¿s performed to try to rule out a triclosan allergy.They did share that these patients did not have an infection postoperatively, but more of an allergic reaction.
 
Additional Manufacturer Narrative
Product complaint: (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6.Additional information: d4, h4 - the actual device batch number associated with this event is not known.The international affiliate reports the following possible batch numbers: batch 10cph0 expiration date: nov/30/2027 date of mfg.: dec/15/2025.Batch 10cj1z expiration date: nov/30/2027 date of mfg.: dec/05/2025.Batch 10b292 expiration date: aug/31/2027 date of mfg.: sep/19/2025.Batch 10c1ul expiration date: oct/31/2027 date of mfg.: nov/05/2025.Batch 10csvaa invalid.A manufacturing record evaluation was performed for the possible finished device lots, and no non-conformances were identified.

Brand Name
MONOCRYL
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key25174697
Report Number2210968-2026-05223
Device Sequence Number21367006
Product Code GAM
UDI-Device Identifier10705031046511
UDI-Public10705031046511
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K050845
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberMCP427H
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2026
Supplement Date Received by Manufacturer05/29/2026
06/16/2026
Initial Report FDA Received Date05/14/2026
Supplement Report FDA Received Date06/04/2026
06/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown